Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking Benadryl for delayed sleep syndrome. Stopped taking this, got headache, anxious, depression, unable to sleep. Suggestion?

I have been taking benadryl to help with delayed sleep syndrome. I take average of 6, 25 mg. per night. I stopped taking them last Sunday and have been unable to function. I can't sleep until 9 or 10 in the morning even though I start trying to sleep at 12:00 a.m. I feel very anxious and depressed and tried staying up all day yesterday and went to sleep around 11:30 pm woke up at 7 a.m. and by 10:30 I was exhausted, overwhelmed and severe headache. I am determined to stop taking these, I don't know what to do and when this will get better. I have been unable to work all week and plan on going back to work Monday. I slept until 5 pm today and I am afraid I will not be able to sleep again until 9 or 10 a.m. Will this get better? Help me please
Wed, 20 Nov 2013
Report Abuse
General & Family Physician 's  Response
Benadryl is a drug used to treat allergies and is also used as a recreational drug by some. What you described are some of the most common withdrawal symproms which include anxiety, insomnia, depression, muscle tension, shaking, and sweating. What you are experiencing is the normal process of withdrawal and it last for 7-14 days for most of the people, the first 5 days being the hardest.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Benadryl


Taking Benadryl for delayed sleep syndrome. Stopped taking this, got headache, anxious, depression, unable to sleep. Suggestion?

Benadryl is a drug used to treat allergies and is also used as a recreational drug by some. What you described are some of the most common withdrawal symproms which include anxiety, insomnia, depression, muscle tension, shaking, and sweating. What you are experiencing is the normal process of withdrawal and it last for 7-14 days for most of the people, the first 5 days being the hardest.